Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On the volume set of point sets in vector spaces over finite fields


Author: Le Anh Vinh
Journal: Proc. Amer. Math. Soc. 141 (2013), 3067-3071
MSC (2010): Primary 11T99
DOI: https://doi.org/10.1090/S0002-9939-2013-11630-8
Published electronically: June 4, 2013
MathSciNet review: 3068960
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ \mathcal {E}$ is a subset of the $ d$-dimensional vector space over a finite field $ \mathbb{F}_q$ ($ d \geq 3$) of cardinality $ \vert\mathcal {E}\vert \geq (d-1)q^{d - 1}$, then the set of volumes of $ d$-dimensional parallelepipeds determined by $ \mathcal {E}$ covers $ \mathbb{F}_q$. This bound is sharp up to a factor of $ (d-1)$, as taking $ \mathcal {E}$ to be a $ (d - 1)$-hyperplane through the origin shows.


References [Enhancements On Off] (What's this?)

  • 1. O. Ahmadi and I. E. Shparlinski, Distribution of matrices with restricted entries over finite fields, Inda. Mathem. 18(3) (2007), 327-337. MR 2373685 (2008k:11127)
  • 2. D. Covert, D. Hart, A. Iosevich, D. Koh, and M. Rudnev, Generalized incidence theorems, homogeneous forms and sum-product estimates in finite fields, European Journal of Combinatorics, 31 (2010), 306-319. MR 2552610 (2010m:11014)
  • 3. D. Hart and A. Iosevich, Sums and products in finite fields: an integral geometric viewpoint, Radon transforms, geometry, and wavelets, Contemporary Mathematics, 464, Amer. Math. Soc. (2008). MR 2440133 (2009m:11032)
  • 4. D. Hart, A. Iosevich, D. Koh, and M. Rudnev, Averages over hyperplanes, sum-product theory in vector spaces over finite fields and the Erdös-Falconer distance conjecture, Trans. Amer. Math. Soc., 363 (2011), 3255-3275. MR 2775806 (2012e:42008)
  • 5. L. A. Vinh, Distribution of determinant of matrices with restricted entries over finite fields, Journal of Combinatorics and Number Theory, 1(3) (2009), 203-212. MR 2681305 (2011g:11056)
  • 6. L. A. Vinh, Singular matrices with restricted rows in vector spaces over finite fields, Discrete Mathematics, 312(2) (2012), 413-418. MR 2852600
  • 7. L. A. Vinh, On the permanents of matrices with restricted entries over finite fields, SIAM J. Discrete Mathematics, 26(3) (2012), 997-1007. MR 3022119

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11T99

Retrieve articles in all journals with MSC (2010): 11T99


Additional Information

Le Anh Vinh
Affiliation: University of Education, Vietnam National University, Hanoi, Vietnam
Email: vinhla@vnu.edu.vn

DOI: https://doi.org/10.1090/S0002-9939-2013-11630-8
Received by editor(s): October 1, 2011
Received by editor(s) in revised form: December 5, 2011
Published electronically: June 4, 2013
Additional Notes: This research is supported by the Vietnam National Foundation for Science and Technology Development, grant No. 101.01-2011.28
Communicated by: Jim Haglund
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society